MAUDE Adverse Event Report: CONMED UTICA CONMED; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)

CONMED UTICA CONMED; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Catalog Number 60-5163-001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-5163-001, laparoscopic electrode with a 3/32" pin connector, l-hook, was being used during an open procedure on 30apr25 when it was reported, ¿sing l-hook (settings at 30cut 30coag blend) staff noticed some of the black plastic part of the device had melted off in body.Melted piece and l-hook removed from body and taken out of circulation.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to inspect the insulation on the instrument shaft.Do not use an instrument or electrode if the insulation is cracked, or damaged.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-5163-001, laparoscopic electrode with a 3/32" pin connector, l-hook, was being used during an open procedure on (b)(6) 2025 when it was reported, ¿sing l-hook (settings at 30cut 30coag blend) staff noticed some of the black plastic part of the device had melted off in body.Melted piece and l-hook removed from body and taken out of circulation.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: returned device evaluation has been added to manufacturer narrative.Manufacturer narrative: an examination of returned used 60-5163-001 device found that the molded plastic covering the rod was melted and deformed.Root cause cannot be determined, however, based upon the ifu; a possible cause of this event could be that the electrode insulation is cracked, or damaged.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect the insulation on the instrument shaft.Do not use an instrument or electrode if the insulation is cracked, or damaged.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key22094820
Report Number1320894-2025-00142
Device Sequence Number8060595
Product Code HFG
UDI-Device Identifier30653405009768
UDI-Public(01)30653405009768(17)290414(10)202404151
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K904240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5163-001
Device Lot Number202404151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/25/2025
09/09/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/10/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic